Alert archive / Oklahoma / Frost Advisories in 2005

Frost Advisory 2, NWS Tulsa, OK

October 25, 200516 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Oct 25, 2005, 3:33 PM CDT for 16 counties in Oklahoma. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 3:33 PM CDT (20:33 UTC)
In effect from
Oct 26, 2005, 12:00 AM CDT
Expired
Oct 26, 2005, 10:00 AM CDT
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 252033
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT TUE OCT 25 2005

...COLD TEMPERATURES WILL AFFECT THE REGION OVERNIGHT...

.A COLD AIR MASS IN PLACE ACROSS THE SOUTHERN PLAINS...COMBINED
WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL
TO NEAR FREEZING AND BELOW ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS EARLY WEDNESDAY MORNING.

ARZ001-002-010-011-019-020-OKZ054>058-063-069-260445-
/X.NEW.KTSA.FZ.W.0003.051026T0500Z-051026T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...JAY...STILWELL
333 PM CDT TUE OCT 25 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY. 

TEMPERATURES WILL FALL SEVERAL DEGREES BELOW FREEZING AGAIN
TONIGHT ACROSS MUCH OF THE AREA.

A FREEZE WARNING MEANS THAT A HARD FREEZE...WITH TEMPERATURES
FALLING TO 28 DEGREES OR BELOW...IS IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION.

$$

ARZ029-OKZ049-053-059>062-064>068-070>076-260445-
/X.NEW.KTSA.FR.Y.0002.051026T0500Z-051026T1500Z/
SEBASTIAN-PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...FORT SMITH...ANTLERS...CLAYTON...HUGO...
PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
333 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY. 

TEMPERATURES WILL FALL TO NEAR FREEZING AND BELOW OVERNIGHT. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS74 KTSA 260148
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
848 PM CDT TUE OCT 25 2005

.HIGH PRESSURE WILL CONTINUE TO BRING CLEAR AND CHILLY
WEATHER TO THE AREA TONIGHT AND EARLY TOMORROW MORNING.

ARZ001-002-010-011-019-020-OKZ054>058-063-069-261000-
/X.CON.KTSA.FZ.W.0003.051026T0500Z-051026T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...JAY...STILWELL
848 PM CDT TUE OCT 25 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT WEDNESDAY...

TEMPERATURES NEAR THE KANSAS BORDER AND IN NORTHWEST ARKANSAS
WILL FALL BELOW FREEZING AGAIN TONIGHT.  A LOW TEMPERATURE OF
28 DEGREES OR BELOW WILL BE POSSIBLE IN THE VALLEYS OF THE
WARNED AREA.  TEMPERATURES OF THIS MAGNITUDE COULD KILL
PLANTS IF THEY ARE LEFT OUT OR UNCOVERED.


$$

ARZ029-OKZ049-053-059>062-064>068-070>076-261000-
/X.CON.KTSA.FR.Y.0002.051026T0500Z-051026T1500Z/
SEBASTIAN-PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...FORT SMITH...ANTLERS...CLAYTON...HUGO...
PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
848 PM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT WEDNESDAY...

TEMPERATURES ACROSS MUCH OF EASTERN OKAHOMA AND WEST CENTRAL
ARKANSAS WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING TONIGHT.
THIS WILL CAUSE FROST TO FORM.  THE FROST MAY DAMAGE TENDER 
VEGETATION THAT IS LEFT UNCOVERED OR LEFT OUTSIDE.

$$
000 
WWUS74 KTSA 260855
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT WED OCT 26 2005

ARZ001-002-010-011-019-020-OKZ054>058-063-069-261500-
/X.CON.KTSA.FZ.W.0003.000000T0000Z-051026T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...JAY...STILWELL
355 AM CDT WED OCT 26 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR
EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TEMPERATURES
HAVE FALLEN BELOW FREEZING IN LOW LYING AREAS AND WILL REMAIN
BELOW FREEZING UNTIL AROUND 9 AM. 


$$

ARZ029-OKZ049-053-059>062-064>068-070>076-261500-
/X.CON.KTSA.FR.Y.0002.000000T0000Z-051026T1500Z/
SEBASTIAN-PUSHMATAHA-CHOCTAW-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...FORT SMITH...ANTLERS...CLAYTON...HUGO...
PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
355 AM CDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR
MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. TEMPERATURES
HAVE FALLEN TO NEAR OR BELOW FREEZING IN LOW LYING AREAS. FROST
WILL BE WIDESPREAD IN THESE AREAS THROUGH ABOUT 9 AM. OVER HIGHER
ELEVATIONS AND IN URBAN AREAS...FROST WILL BE MORE PATCHY AS
TEMPERATUERS REMAIN A FEW DEGREES ABOVE FREEZING.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:40 PM CDT, 53 minutes earlier.

Area forecast discussion, Oct 25, 2:40 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT TUE OCT 25 2005

.DISCUSSION...
ANOTHER ROUND OF FREEZING TEMPERATURES WILL OCCUR ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS TONIGHT. WILL BE GOING WELL BELOW MOS
NUMBERS IN MOST PLACES AS IT/S POOR PERFORMANCE OF LAST NIGHT LOOKS TO
CONTINUE TONIGHT. WILL ISSUE A FREEZE WARNING FOR OUR NORTHERN AND
EASTERN COUNTIES AND A FROST ADVISORY EVERYWHERE ELSE. COLD AIR WILL
MODERATE SOMEWHAT OVER THE NEXT SEVERAL DAYS.

AN UPPER RIDGE WILL REMAIN IN PLACE ACROSS THE SOUTHERN PLAINS INTO
THE UPCOMING WEEKEND. AS A RESULT IT WILL REMAIN MOSTLY CLEAR WITH WARM
SEASONABLE DAYS AND WARMER THAN AVERAGE TEMPERATURES OVERNIGHT. BY
LATE SUNDAY...A BROAD UPPER TROUGH IS EXPECTED TO MOVE OUT INTO THE
PLAINS...PUSHING A COLD FRONT THROUGH THE REGION. WE WILL HAVE A
SLIGHT CHANCE FOR PRECIPITATION IN ASSOCIATION WITH THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  67  45  70 /   0   0   0   0
FSM   36  66  41  68 /   0   0   0   0
MLC   33  69  41  70 /   0   0   0   0
BVO   27  66  35  68 /   0   0   0   0
FYV   30  64  38  67 /   0   0   0   0
BYV   30  62  39  65 /   0   0   0   0
MKO   32  64  41  69 /   0   0   0   0
MIO   30  64  39  69 /   0   0   0   0
F10   33  66  41  68 /   0   0   0   0
HHW   34  70  44  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ063-OKZ069.

     FROST ADVISORY FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
     OKZ049-OKZ053-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020.

     FROST ADVISORY FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
     ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Oct 25, 12:55 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE OCT 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT TUE OCT 25 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANOTHER FREEZE LIKELY TONIGHT...ESPECIALLY ACROSS AREAS OF NORTHWEST
ARKANSAS AND FAR EASTERN OKLAHOMA.

DISCUSSION...
MORNING LOW TEMPERATURES RANGED FROM THE MIDDLE 20S TO LOWER
30S...RESULTING IN THE FIRST WIDESPREAD FREEZE OF THE SEASON. WITH
THE SURFACE RIDGE REMAINING OVER EASTERN PARTS OF THE AREA...LIGHT
WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO QUICKLY FALL AGAIN
TONIGHT. WHILE TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS CHILLY
AS THIS MORNING...MUCH OF NORTHWEST ARKANSAS AND FAR EASTERN
OKLAHOMA SHOULD EXPERIENCE A FEW HOURS OF SUB-FREEZING TEMPERATURES
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
INTO MONDAY AS A COLD FRONT AND ITS ASSOCIATED UPPER LEVEL SYSTEM
SWEEP ACROSS THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:33 PM CDTFreeze WarningTSAAdair, Craig, Delaware, Nowata, Ottawa, Washington18 hr

Nearby

Frost Advisories in Oklahoma, 2005Frost Advisories in Arkansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.